Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 10, 2021McCurtain County, Oklahoma

NWS Shreveport, LA issued this special weather statement at Jul 10, 2021, 11:21 PM CDT for McCurtain County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 11:21 PM CDT (04:21 UTC)
Expired
Jul 11, 2021, 12:15 AM CDT
In force
54 min
Issued by
NWS Shreveport, LA

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2816 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS84 KSHV 110421
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sat Jul 10 2021
 
ARZ050-051-OKZ077-110515-
Howard AR-Sevier AR-McCurtain OK-
1121 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kiowa to Tuskahoma to 9 miles west of
Octavia to Mountain Fork to 11 miles north of Opal to 11 miles east
of Muddy Creek WMA to 6 miles southwest of Perryville. Movement was
southeast at 30 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Dierks, Umpire, Gillham, Athens, Plunketville, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Muddy Fork, Burg,
Bethel, Ringold and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
      3435 9394 3419 9392 3418 9382 3414 9382
      3411 9396 3408 9438 3412 9481 3418 9515
      3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0421Z 322DEG 28KT 3474 9592 3462 9528 3451 9486 3461
9442 3470 9402 3473 9346 3493 9288

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:26 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 10, 10:26 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1026 PM CDT Sat Jul 10 2021

.SHORT TERM.../Tonight/

The very isolated convection associated with a weaker seabreeze
this afternoon has diminished with the loss of heating, although
sct convection has just recently developed across portions of
extreme NE TX/SW AR ahead of an MCS that continues to shift S
across Cntrl and Ern OK. This is occurring along an area of
slightly stronger low level SWrly flow of 20-25kts, well ahead of
the large upper trough sinking SE into Cntrl/NE OK into Ern KS/NW
MO. Moderate SBCape of 2000-2500 J/Kg persists across this area
ahead of the approaching MCS, with the stronger low level flow
yielding adequate convergence to maintain storm organization as
this complex sinks into McCurtain County OK, extreme NE
TX/adjacent sections of SW AR by/shortly after midnight. The
overall radar trends as well as sfc ob reports suggest that the
overall storm intensities have weakened compared to earlier this
evening, as wind gusts have ranged between 30-45+ mph, with this
trend expected to continue through the overnight hours as this
complex eventually decays as the low level storm convergence
weakens once winds veer more W late. Still can't rule out an
isolated severe storm though across SE OK and the Nrn sections of
SW AR, before this threat diminishes late. PW's remain near 2"
across the Nrn zones, with observations upstream across Ern OK
recording 1-2+ inches of rain in a short period of time.

For the zone update, have maintained high pops (categorical and
likely) for areas N of I-20, while also maintaining heavy rainfall
and svr wording through 09Z across SE OK/Nrn sections of SW AR.
Did lower min temps a tad across SE OK/adjacent sections of SW AR
to reflect the strong cold pool continuing to surge S into SE OK
attm. Did not make many changes elsewhere given the higher
dewpoints in place, and the expectation of low clouds developing
late. Did take out heavy rainfall and severe mention Sunday
morning as any threat appears isolated attm, but should ramp up
during the afternoon wherever the convective outflow stalls out
and helps focus renewed development with diurnal
heating/destabilization, once the additional shortwave energy
rotating SE around the trough is able to enhance large scale
forcing.

Zone update already out...grids will be available shortly.

15

&&

.PREV DISCUSSION... /issued 659 PM CDT Sat Jul 10 2021/

AVIATION...
VFR conditions will continue this evening through the first half
of the overnight hours (after 06Z), before MVFR cigs begin to
develop after 06Z over portions of Lower E TX/NCntrl LA and spread
NNE across E TX/N LA. This will come out ahead of a MCS that will
progress SE across Ern/SE OK and Wrn AR, that will enter the
region around or shortly after 06Z. This convection should
gradually weaken as it shifts SE into extreme NE TX/SW AR after
07-08Z, possibly affecting the TXK terminal around/after 09Z
before diminishing as it approaches ELD and TYR/GGG. Have inserted
VCSH for these terminals for a few hours by/after 12Z, before
diurnal heating contributes to sct/numerous convection developing
across much of E TX/extreme Srn AR/N LA for the afternoon.
Assuming the lead gust front/outflow bndry does not surge to the
I-20 corridor of E TX/N LA and disrupt the low cig development,
MVFR cigs are expected here through much of the morning, before
returning to VFR by late morning/afternoon. However, once the
convection redevelops, MVFR cigs, locally gusty winds, and reduced
vsbys are possible in/near the convection. S winds 6-11kts
tonight will become SSW 8-12kts with higher gusts after 15Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  85  68  91 /  20  70  70  60
MLU  76  86  71  89 /  10  70  80  70
DEQ  70  85  65  90 /  80  80  20  30
TXK  75  83  67  90 /  80  90  40  40
ELD  72  83  67  90 /  60  80  70  50
TYR  76  85  70  90 /  20  70  60  40
GGG  76  85  69  90 /  20  70  70  50
LFK  76  91  73  91 /  10  60  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jul 10, 2:07 PM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
207 PM CDT Sat Jul 10 2021

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-111915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
207 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms should dissipate later this
afternoon into early this evening but will likely become more
scattered to numerous in nature late tonight. After midnight, some
thunderstorms may be severe north of the I-30 corridor. These
storms may be capable of producing damaging winds and locally
heavy rainfall through sunrise.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The possibility remains throughout the day Sunday for strong to
severe thunderstorms across the Four State area, capable of
producing damaging winds and locally heavy rainfall mainly
during the morning hours.

No further organized severe weather is anticipated for the rest
of next week, but gusty winds and locally heavy rainfall are
possible in stronger pop-up afternoon thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-111915-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
207 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms should dissipate quickly later
this afternoon into the evening. Overnight, some additional
development may be possible after midnight ahead of an approaching
cool front approaching the Interstate 30 Corridor of Northeast
Texas, into Southwest Arkansas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Throughout the day Sunday, the possibility exists for strong to
severe thunderstorms across the Four State area, capable of
producing damaging winds and locally heavy rainfall.

No further organized severe weather is anticipated for the rest
of next week, but gusty winds and locally heavy rainfall are
possible in stronger pop-up afternoon thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

26

In the hours before

Special weather statement, Jul 10, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sat Jul 10 2021

ARZ050-051-OKZ077-110515-
Howard AR-Sevier AR-McCurtain OK-
1121 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kiowa to Tuskahoma to 9 miles west of
Octavia to Mountain Fork to 11 miles north of Opal to 11 miles east
of Muddy Creek WMA to 6 miles southwest of Perryville. Movement was
southeast at 30 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Dierks, Umpire, Gillham, Athens, Plunketville, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Muddy Fork, Burg,
Bethel, Ringold and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
      3435 9394 3419 9392 3418 9382 3414 9382
      3411 9396 3408 9438 3412 9481 3418 9515
      3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0421Z 322DEG 28KT 3474 9592 3462 9528 3451 9486 3461
9442 3470 9402 3473 9346 3493 9288

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:45 AM CDTSpecial Weather StatementSHVBowie, Red River60 min
Jul 11, 2:45 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Morris, Titus45 min
Jul 11, 3:11 AM CDTSpecial Weather StatementSHVRed River49 min
Jul 11, 3:31 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Titus, Wood44 min
Jul 11, 3:37 AM CDTSpecial Weather StatementSHVBowie, Cass, Marion38 min
Jul 11, 4:16 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more44 min
Jul 11, 5:26 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Panola49 min
Jul 11, 2:54 AM CDTSpecial Weather StatementSHVUnion51 min
Jul 11, 6:15 PM CDTSpecial Weather StatementSHVCaddo45 min
Jul 11, 12:09 AM CDTSpecial Weather StatementSHVHoward, Sevier51 min
Jul 11, 1:05 AM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier40 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.